Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Taking naproxen sodium for back problems and noticed blood in bowel movement. Concerned

User rating for this question
Very Good
Answered by

Radiologist, Nuclear Medicine
Practicing since : 1991
Answered : 103 Questions
I have been experincing back problems lately and was prescribed Naproxen Sodium 500mg. I'm working the midnight shift this week and took one pill before going to bed and sleeping 10am-4pm. When I woke up, I had a regular bowel movement, but had fresh blood present on the toilet paper after wiping. I feel fatigued as well but thats kind of common while being on the midnight 12am-8am shift.

How concerned should I be?
Posted Tue, 25 Dec 2012 in Back Pain
Answered by Dr. Manoranjan Chowhan 2 hours later

As you say that you work in mid night shift you are having higher probability of hyperacidity moreover the intake of the Naproxen sodium (that is a NSAID) that increases risk of gastrointestinal adverse events including bleeding, ulceration.

These events can occur at any time during use and without warning symptoms. This is the most likely cause of the fresh bleeding noted on toilet paper. However as this can be at times alarming, please consult a Physician or you may combine with antacids (after consultation).

Do let me know if you have more concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor